Are there any diet recommendations that aid telogen effluvium recovery?

Telogen effluvium. Because telogen effluvium is a reactive process, which resolves spontaneously, treatment usually is limited to reassurance. Any reversible cause of hair shedding, such as poor diet, iron deficiency, hypothyroidism, or medication use, should be corrected. In our clinic we use B12 shots once a month which helps.

Related Questions

For the past three months I have telogen effluvium. Anything to speed up the recovery?

Telogen effluvium. Because telogen effluvium is a reactive process, which resolves spontaneously, treatment usually is limited to reassurance. Any reversible cause of hair shedding, such as poor diet, iron deficiency, hypothyroidism, or medication use, should be corrected. In our clinic we use B12 shots once a month which helps. Read more...

Can something like missing one period trigger telogen effluvium, or does it have to been a major shock? (crash diet, severe stress, etc)

Telogen effluvium. Missing one period should not trigger telegenic effluvium by itself. However a shock to the system could lead to both, such as marked weight loss and excessive exercise in women. If none of these occurred see your gynecologist or dermatologist. Also this can occur as an adverse reaction to a medication. Read more...

Why does telogen effluvium occur after getting over crash diets. Shouldn't the body make hairthicker instead of hair loss when we start eating healthy?

Very common. Any shock to the body (such as a crash diet) can trigger a telogen effluvium by interrupting the body's normal hair growth cycle. As your hair cycle returns to normal, and as you eat healthier, your hair will grow back. Read more...

Why do meds cause hair loss? And if diet or supplements won't help regrowth after meds done--then what to do, wait it out? Derm said telogen effluvium

Meds hair loss. 43 F asks: Why do meds cause hair loss? And if diet or supplements won't help regrowth after meds done--then what to do, wait it out? Derm said telogen effluvium. ANS: few meds cause hair loss so need more details. Wait it out is usually the best answer. But your dermatologist knows you better than anyone here does. Read more...

Diagnosed telogen effluvium after stopping birth control/spironolactone almost 1 year ago. Regrowth always falls out. Could using tretinoin be preventing recovery?

No. Are you pregnant or likely to be pregnant this year? If not, explore the possibility of resuming spironolactone 100mg daily. Also consider using a 5-alpha reductase inhibitor such as dutasteride 0.5mg daily. What caused the effluvium? To what extent is it really androgenetic? Read more...